Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Can there be a change in the color of stools because of medicines taken for cold and cough ?

My daughter is 10 months old. She had caugh and cold since last week. I have been giving her cetirizine 2.5 ml (once in the night) and Asthalin Expectorant 2.5 ml (three times a day). She had passed greenish stools once in the night with bad smell. Thereafter, she has passed white stools 4 times by now. Is this because of the medicines that she is being given? Or, do I need to wait for next 24 hours, watch her stools again, and then take her to the doctor? Please advise. Thank you.
Asked On : Wed, 5 Oct 2011
Answers:  2 Views:  422
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for query,
This may be due to her systemic infection as she is having respiratory tract infection.
If quantity of passing stool along with frequency is more then you consult your doctor for the treatmentas this may lead to dehydration.
Otherwise you wait for one day.
Keep her well hydrated.
You can continue the medicine you give.
Ok and bye.
Answered: Wed, 5 Oct 2011
I find this answer helpful
Pediatrician, Infectious Diseases Dr. Hema Yadav's  Response
Hello Sandhya
Welcome to HCM
Please consult your pediatrician as your child is suffering from diarrhoea either infective most probably or side effects of medications less likely .The medicines going on are appropriate and can be continued. however greenish or whitish foul smelling stool needs to be tested for pus cells on a stool routine test and if positive it should be treated with appropriate antibiotics as per your pediatricians advice. Till then you should keep your baby well fed , well hydrated , continue breastfeeding if she is breastfed , if not give her oral rehydration solution.
Thank you
Answered: Wed, 5 Oct 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor